MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Granuloma (1876); Failure of Implant (1924); Osteolysis (2377)
Date of Event 09/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products: three peg patella 32mm (cat# 200-02-32 / serial# (b)(6)) trapezoid tibial tray sz 4f/3t (cat# 204-04-43 / serial# (b)(6)) optetrak asy, hi-flex ps cem fem, sz 4, right (cat# 244-03-04 / serial# (b)(6)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately five years post initial right tka, the 61 y/o male had a premature polyethylene wear and delamination of insert resulting in granuloma and massive osteolysis with loosening of femoral components and significant bone defects medial and lateral femoral condyles.Patient revised to competitor's components with sleeves and stem extensions and allograft bone grafting to femur.There was no breakage of device or surgical delay/prolongation.Image received.The devices will not be returned for evaluation as it was discarded by hospital.As of note: "patient had significant bone loss at the time of revision surgery and is unlikely to return to pre-morbid level of activity".
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3, h6, h7 and h9 have been updated accordingly.(h3 the revision reported was likely the result of polyethylene wear of the tibial insert and an insufficient bond between the femoral component and bone, which led to aseptic (non-infected) femoral loosening and osteolysis.Contributing factors to the severe wear may have been the result of gross instability and being packaged in a non-conforming vacuum bag for more than five years.However, this cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Also, the most probable root cause associated with the event of ¿osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.Furthermore, the most probable root cause associated with the event of ¿loosening ¿ femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of polyethylene wear of the tibial insert and an insufficient bond between the femoral component and bone, which led to aseptic (non-infected) femoral loosening and osteolysis.Contributing factors to the severe wear may have been the result of gross instability and being packaged in a non-conforming vacuum bag for more than five years.However, this cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacoboson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key17126524
Report Number1038671-2023-01341
Device Sequence Number7322468
Product Code JWH
UDI-Device Identifier10885862064042
UDI-Public10885862064042
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2018
Device Model NumberOPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM
Device Catalogue Number244-24-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer08/17/2023
04/03/2025
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date09/15/2023
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight89 KG